Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

TSH level 6.19. Having severe body and swelling in palms. Suggest

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
The TSH is high for my Wife the levels are 6.19 ,t3 and t4 are normal .
she experiences severe pain in body and swelling in palms
Kindly suggest
Posted Fri, 14 Jun 2013 in General Health
Answered by Dr. Omer 1 hour later

I am Dr.Omer , and I am here to help you with your query

You have told that your wife has high TSH (6.19) with normal T3 , T4; complaining about severe pain and swelling of palms. High TSH and normal t3, t4 is known as subclinal hypothyroidism. And subclinical hypothyroid patients with symptoms should be treated with thyroxine. It's good to know that your wife is on thyroxine, but I feel the dose need to be increased to 50-75 microgram/day. Discuss with her treating doctor.

Swelling of palms and feet are common in people with high TSH due to water retention. However patients who complain of severe pain in body can have the following plausible causes:
1. Depression
2. Fibromyalgia

Discuss about these possibilities with her treating doctor.

I hope this helps. Let me know if you need clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor